Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Jacksonville, FL

July 29, 2017Bradford County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 29, 2017, 2:21 PM EDT for Bradford County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2017, 2:21 PM EDT (18:21 UTC)
Expired
Jul 29, 2017, 3:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1902 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS82 KJAX 291821
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT SAT JUL 29 2017
 
FLZ031-032-036-037-291900-
Putnam FL-Alachua FL-Bradford FL-Clay FL-
221 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...SOUTHERN
BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL
300 PM EDT...

At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Alachua, or 9 miles southeast of Worthington Spring,
moving east at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Starke, Keystone Heights, Melrose, Lake Geneva, Camp Blanding,
Kingsley, Orange Heights, Sampson, Waldo and Hampton.

LAT...LON 2972 8243 2990 8244 3003 8193 2968 8190
TIME...MOT...LOC 1821Z 268DEG 24KT 2981 8236 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:40 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 29, 9:40 AM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
940 AM EDT Sat Jul 29 2017

...LOCALLY HEAVY RAINFALL POSSIBLE LATER TODAY THROUGH TONIGHT...

.UPDATE...
Fairly deep west to southwest flow this morning up through about
500 mb over the forecast region...with a frontal boundary slowing
sagging southward central NC to north GA to central MS. At this
time...scattered showers and a few embedded storms are ahead of
this front. Daytime heating and increasing dynamics associated
with digging eastern U.S. trough will lead to increased rain
chances area-wide today. Not much change to the ongoing
forecast...with initial development of convection across the
southern zones as seen in latest radar loops showing isolated
showers/potential t-storm development over Marion and Gilchrist
counties. Further north closer to the front...southeast GA will
see increased chances through the morning with some showers
presently moving through Coffee...Jeff Davis and Appling counties.
Locally heavy rainfall possible late afternoon and tonight over
southeast GA as the front slips further south and better large
scale lift moves into the area.

A few tweaks were made to extend some POPs further east during
the mid day hours over NE FL. Otherwise little change to the POP
forecast. A decent pressure gradient will be realized today which
will produce west to southwest flow at around 10-15 mph with
gusts around 25 mph. More sunshine over NE FL will help push temps
to the mid 90s...and heat indices will top about 106 or so.
Effective shear of 25-30 kt and increasing instability over
northern zones may yield isolated severe storm or two today...and
SPC had a marginal risk of severe for parts of our area.

&&

.AVIATION...
Prevailing VFR through the morning with a brief MVFR cig possible.
Some isolated showers may affect GNV terminal over the next 1-3
hours. Increasing mixing will allow winds to increase to 10-15 kt
with gusts of 20-25 kt expected through the day. Increasing chance
of showers and storms later today with highest risk for SSI...but
rest of TAFs will will have VCSH and VCTS through the day. Some
waves of locally heavy rainfall and t-storms will bring
restrictions beginning this afternoon through tonight.

&&

.MARINE...Winds over the waters from the west to southwest at
10-20 kt with the higher speeds mainly over the offshore waters.
Buoy 41008 was recording southwest 16G21KT recently with seas of
2.6 ft and nearshore buoys about 1.5 to 2 ft. Bulk of wave energy
is around periods of 4 seconds at this time. Winds may become
more south-southwest and decreasing in speed by late aftn...but
still planning on keeping SCEC Headline for offshore waters. Just
minor tweaks to the marine forecast at this time.

Rip Currents: Mainly low risk with surf 1-2 ft. No Atlantic sea
breeze for the beaches today due to moderate offshore flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  90  73  86  68 /  80  70  20   0
SSI  91  76  81  74 /  70  70  50  10
JAX  95  76  81  73 /  40  60  80  20
SGJ  93  78  82  75 /  20  60  90  50
GNV  91  77  85  72 /  20  50  90  50
OCF  90  77  85  73 /  30  50  90  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Shashy/Struble/Wolf
Hazardous weather outlook, Jul 29, 12:30 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1230 PM EDT Sat Jul 29 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-301100-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1230 PM EDT Sat Jul 29 2017

...LOCALLY HEAVY RAINFALL POTENTIAL THIS WEEKEND...
...ISOLATED SEVERE STORM POSSIBLE THIS AFTERNOON AND EVENING...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Rest of Today and Tonight...

Showers and thunderstorms will develop across the area today ahead
of an approaching cold front. Showers and Thunderstorms will
increase in coverage across northeast Florida through the
afternoon, and across southeast Georgia where waves of locally
heavy rainfall will be possible. A few strong to severe storms
capable of strong gusty winds will be possible. Storm motion will be
toward the east at about 20 to 25 mph.

Elevated chances of showers and thunderstorms expected through the
night as the frontal boundary shifts southward toward north Florida.
The potential for heavy rainfall will increase along the Atlantic
coast after midnight, as well as across the Suwannee River Valley.
Isolated thunderstorms will also be possible.

Heat index values will range from 100 to 105 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A front will stall over central Florida by late Sunday and through
early next week, with numerous thunderstorms expected each day for
all of north central Florida and most of northeast Florida. Flooding
is expected to become a primary hazard early next week as several rounds
of strong thunderstorms potentially impact north central and northeast
Florida. The frontal boundary will begin to move slowly northward towards
midweek, with numerous thunderstorms expected to expand into southeast
Georgia by Thursday.

An elevated rip current risk is possible along the coast early
next week due to increased onshore flow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Jul 29, 1:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
131 PM EDT SAT JUL 29 2017

FLZ020-GAZ162-163-291815-
Hamilton FL-Clinch GA-Echols GA-
131 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 215 PM EDT...

At 131 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mayday to near Jennings. Movement was east
at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Jennings, Statenville, Du Pont, Mayday and Needmore.

LAT...LON 3063 8319 3063 8314 3077 8314 3080 8312
      3081 8310 3083 8310 3085 8308 3085 8301
      3086 8301 3087 8297 3099 8297 3101 8258
      3096 8250 3059 8264 3060 8270 3056 8273
      3053 8271 3053 8273 3050 8271 3059 8320
TIME...MOT...LOC 1731Z 274DEG 22KT 3091 8301 3066 8310

HESS
Local storm report, Jul 29, 1:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EDT SAT JUL 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     VILANO BEACH            29.94N 81.30W
07/29/2017  M43.00 MPH       ST. JOHNS          FL   MESONET

            WIND GUST TO 43 MPH FROM THE SOUTHWEST.

&&

ASHASHY
Special weather statement, Jul 29, 2:13 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT SAT JUL 29 2017

GAZ150-152-162>164-291900-
Ware GA-Clinch GA-Brantley GA-Echols GA-Charlton GA-
213 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...BRANTLEY...
WARE...CLINCH AND CHARLTON COUNTIES UNTIL 300 PM EDT...

At 213 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Waycross to 6 miles southwest
of Needmore. Movement was east at 45 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Waycross, Folkston, Homerville, Nahunta, Fargo, Argyle, Stephen
Foster State Park, Homeland, Du Pont and Hickox.

LAT...LON 3087 8297 3105 8297 3125 8251 3128 8237
      3122 8231 3120 8219 3126 8214 3128 8201
      3131 8199 3137 8204 3136 8180 3134 8175
      3110 8186 3109 8192 3100 8191 3060 8210
      3058 8235 3061 8289 3085 8301
TIME...MOT...LOC 1813Z 258DEG 39KT 3120 8247 3061 8275

HESS
Special weather statement, Jul 29, 2:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT SAT JUL 29 2017

GAZ134>136-150>152-291900-
Pierce GA-Ware GA-Bacon GA-Appling GA-Brantley GA-Wayne GA-
215 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTHEASTERN BRANTLEY...
NORTH CENTRAL WARE...SOUTHEASTERN BACON...WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 300 PM EDT...

At 215 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Surrency to Jamestown.
Movement was east at 35 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Jesup, Blackshear, Nahunta, Patterson, Surrency, Gardi, Screven,
Odum, Offerman and Raybon.

LAT...LON 3186 8212 3182 8204 3182 8202 3179 8199
      3179 8196 3167 8185 3165 8181 3166 8181
      3161 8177 3159 8171 3149 8164 3148 8162
      3140 8167 3139 8170 3136 8170 3133 8173
      3130 8173 3117 8180 3133 8250 3189 8211
TIME...MOT...LOC 1815Z 284DEG 29KT 3183 8206 3134 8239

HESS
Special weather statement, Jul 29, 2:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
219 PM EDT SAT JUL 29 2017

FLZ020>022-291900-
Columbia FL-Hamilton FL-Suwannee FL-
219 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUWANNEE...NORTHERN
COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 300 PM EDT...

At 219 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suwannee Springs, moving east at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Live Oak, White Springs, Suwannee Springs, Belmont and Suwannee
Valley.

LAT...LON 3026 8303 3044 8307 3056 8257 3029 8252
TIME...MOT...LOC 1819Z 259DEG 22KT 3036 8297

HESS
Special weather statement, Jul 29, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT SAT JUL 29 2017

FLZ031-032-036-037-291900-
Putnam FL-Alachua FL-Bradford FL-Clay FL-
221 PM EDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA...SOUTHERN
BRADFORD...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES UNTIL
300 PM EDT...

At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Alachua, or 9 miles southeast of Worthington Spring,
moving east at 25 mph.

Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Starke, Keystone Heights, Melrose, Lake Geneva, Camp Blanding,
Kingsley, Orange Heights, Sampson, Waldo and Hampton.

LAT...LON 2972 8243 2990 8244 3003 8193 2968 8190
TIME...MOT...LOC 1821Z 268DEG 24KT 2981 8236

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:54 PM EDTSpecial Marine WarningJAX66 min
Jul 29, 1:03 PM EDTSpecial Weather StatementJAXSaint Johns12 min
Jul 29, 1:10 PM EDTSpecial Weather StatementJAXFlagler35 min
Jul 29, 1:33 PM EDTSpecial Marine WarningJAX87 min
Jul 29, 2:19 PM EDTSpecial Weather StatementJAXHamilton41 min
Jul 29, 2:41 PM EDTSpecial Weather StatementJAXFlagler49 min
Jul 29, 2:55 PM EDTSpecial Weather StatementJAXNassau65 min
Jul 29, 2:57 PM EDTSpecial Marine WarningJAX2 hr
Jul 29, 3:03 PM EDTSpecial Weather StatementJAXClay, Saint Johns42 min
Jul 29, 3:07 PM EDTSpecial Marine WarningJAX53 min
Jul 29, 3:23 PM EDTSpecial Marine WarningJAX67 min
Jul 29, 3:27 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns48 min
Jul 29, 3:30 PM EDTSpecial Weather StatementJAXDuval, Nassau45 min
Jul 29, 3:44 PM EDTSpecial Marine WarningJAX91 min
Jul 29, 3:46 PM EDTSpecial Weather StatementJAXPutnam44 min
Jul 29, 3:47 PM EDTSpecial Weather StatementJAXPutnam43 min
Jul 29, 4:04 PM EDTTornado WarningJAXSaint Johns13 min
Jul 29, 4:10 PM EDTSpecial Weather StatementJAXMarion50 min
Jul 29, 4:29 PM EDTSpecial Marine WarningJAX61 min
Jul 29, 4:31 PM EDTSpecial Weather StatementJAXGilchrist44 min
Jul 29, 4:39 PM EDTSpecial Weather StatementJAXDuval21 min
Jul 29, 4:46 PM EDTSpecial Marine WarningJAX89 min
Jul 29, 4:49 PM EDTSpecial Weather StatementJAXFlagler41 min
Jul 29, 4:53 PM EDTSpecial Marine WarningJAX67 min
Jul 29, 4:55 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns50 min
Jul 29, 5:12 PM EDTSpecial Marine WarningJAX93 min
Jul 29, 1:30 PM EDTSpecial Weather StatementJAXAppling45 min
Jul 29, 1:31 PM EDTSpecial Weather StatementJAXClinch, Echols44 min
Jul 29, 2:13 PM EDTSpecial Weather StatementJAXBrantley, Charlton, Clinch, Echols, Ware47 min
Jul 29, 2:15 PM EDTSpecial Weather StatementJAXPierce, Wayne45 min
Jul 29, 3:01 PM EDTSpecial Weather StatementJAXPierce, Ware44 min
Jul 29, 3:34 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn44 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.